Alert archive / West Virginia / Flash Flood Warnings in 2014

Flash Flood Warning 33, NWS Charleston, WV

August 22, 20144 counties in West Virginia

NWS Charleston, WV issued this flash flood warning at Aug 22, 2014, 3:16 AM EDT for 4 counties in West Virginia. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 22, 2014, 3:16 AM EDT (07:16 UTC)
Expired
Aug 22, 2014, 6:15 AM EDT
In force
3 hr
Issued by
NWS Charleston, WV
Area
Storm-based polygon
Flood severity
None

Counties Pleasants County, WV, Ritchie County, WV, Wirt County, WV, Wood County, WV

The radar

The Charleston,WV radar (KRLX), 107 km from the middle of the area, began a volume at 07:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Pittsburgh, PA (KAGC), launched 00:00Z, 7.3 hours before the alert went out and 167 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Pittsburgh, PA at 00:00Z on 2014-08-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 213 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Pittsburgh, PA at 00:00Z on 2014-08-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 110 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
213 J/kg
Mixed-layer CIN
-2 J/kg
Mixed-layer LCL
651 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
110 m²/s²
0-3 km storm-relative helicity
129 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

188 
WGUS51 KRLX 220716
FFWRLX
WVC073-085-105-107-221015-
/O.NEW.KRLX.FF.W.0033.140822T0716Z-140822T1015Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE CHARLESTON WV
316 AM EDT FRI AUG 22 2014

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  PLEASANTS COUNTY IN WEST VIRGINIA...
  WESTERN RITCHIE COUNTY IN WEST VIRGINIA...
  THIS INCLUDES THE CITY OF HARRISVILLE...
  NORTH CENTRAL WIRT COUNTY IN WEST VIRGINIA...
  EASTERN WOOD COUNTY IN WEST VIRGINIA...

* UNTIL 615 AM EDT

* AT 314 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
  VERY HEAVY RAIN FROM THUNDERSTORMS OVER THE WARNED AREA.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO NORTH BEND
  STATE PARK

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.

PLEASE REPORT HIGH WATER TO THE NATIONAL WEATHER SERVICE BY CALLING
TOLL FREE...800-401-9535...WHEN YOU CAN DO SO SAFELY.

YOU MAY ALSO REPORT HIGH WATER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.

&&

LAT...LON 3936 8140 3934 8139 3935 8135 3925 8097
      3901 8107 3901 8109 3904 8112 3903 8116
      3919 8159 3937 8146

$$

09
2 follow-up statements
691 
WGUS71 KRLX 220930
FFSRLX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
530 AM EDT FRI AUG 22 2014

WVC073-085-105-107-221015-
/O.CON.KRLX.FF.W.0033.000000T0000Z-140822T1015Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
PLEASANTS WV-WIRT WV-WOOD WV-RITCHIE WV-
530 AM EDT FRI AUG 22 2014

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 615 AM EDT FOR
WESTERN RITCHIE...EASTERN WOOD...NORTHEASTERN WIRT AND PLEASANTS
COUNTIES...

AT 522 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THE 
HEAVY RAIN THAT PROMPTED THE FLASH FLOOD WARNING HAD MOVED SOUTHEAST 
OUT OF THE WARNED AREA.  HOWEVER...RADAR ESTIMATES AND RAIN GAUGE 
REPORTS OF UP TO 2.5 INCHES INDICATE SMALL CREEKS AND STREAMS COULD
STILL BE OVERFLOWING WITH SOME ISOLATED WATER PROBLEMS ALONG ROADS.
 
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO NORTH BEND
STATE PARK AND HARRISVILLE

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.

TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
CHARLESTON.

TURN AROUND DON'T DROWN. DO NOT DRIVE YOUR CAR ON FLOODED ROADWAYS.

PLEASE REPORT HIGH WATER TO THE NATIONAL WEATHER SERVICE BY CALLING
TOLL FREE...800-401-9535...WHEN YOU CAN DO SO SAFELY.

YOU MAY ALSO REPORT HIGH WATER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.

&&

LAT...LON 3936 8140 3934 8139 3935 8135 3925 8097
      3901 8107 3901 8109 3904 8112 3903 8116
      3919 8159 3937 8146

$$

09
204 
WGUS71 KRLX 221011
FFSRLX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
611 AM EDT FRI AUG 22 2014

WVC073-085-105-107-221017-
/O.EXP.KRLX.FF.W.0033.000000T0000Z-140822T1015Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
PLEASANTS WV-WIRT WV-WOOD WV-RITCHIE WV-
611 AM EDT FRI AUG 22 2014

...THE FLASH FLOOD WARNING WILL EXPIRE AT 615 AM EDT FOR WESTERN
RITCHIE...EASTERN WOOD...NORTHEASTERN WIRT AND PLEASANTS COUNTIES...

HEAVY RAIN IS NO LONGER ANTICIPATED...THEREFORE THE FLASH FLOOD
WARNING THAT WAS IN EFFECT HAS BEEN ALLOWED TO EXPIRE. STREAMS AND
CREEKS HAVE BEGUN TO RECEDE AND NO LONGER POSE A FLASH FLOOD THREAT.

TURN AROUND DON'T DROWN. DO NOT DRIVE YOUR CAR ON FLOODED ROADWAYS.

A FLASH FLOOD WATCH REMAINS IN EFFECT FOR THIS AREA THROUGH LATE 
TONIGHT.  THE THREAT OF ADDITIONAL HEAVY RAIN WILL CONTINUE.  IF 
ADDITIONAL STORMS MOVE ACROSS THIS AREA...ADDITIONAL FLASH FLOOD 
WARNINGS MAY BE NEEDED.
   
PLEASE REPORT HIGH WATER TO THE NATIONAL WEATHER SERVICE BY CALLING
TOLL FREE...800-401-9535...WHEN YOU CAN DO SO SAFELY.

YOU MAY ALSO REPORT HIGH WATER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.

LAT...LON 3936 8140 3934 8139 3935 8135 3925 8097
      3901 8107 3901 8109 3904 8112 3903 8116
      3919 8159 3937 8146

$$

09

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, WV wrote its last area forecast discussion before this flash flood warning went out at Aug 22, 1:38 AM EDT, 1 hour 38 minutes earlier.

Area forecast discussion, Aug 22, 1:38 AM EDT, 1 hour 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON WV
138 AM EDT FRI AUG 22 2014

.SYNOPSIS...
ROUNDS OF SHOWERS AND THUNDERSTORMS CONTINUE WITH OCCASIONAL
DOWNPOURS...AS WEAK DISTURBANCES RIDE SE. HIGH PRESSURE WILL TRY TO
NOSE IN FROM THE NORTHEAST EARLY NEXT WEEK AS UPPER RIDGE BUILDS.

&&

.NEAR TERM /THROUGH TODAY/...
03Z UPDATE...INCREASED POPS IN THE SOUTHWEST TO ACCOUNT FOR THE
COMPLEX MOVING ACROSS FROM INDIANA.

02Z UPDATE...FLASH FLOOD WATCH FOR EASTERN KY, SOUTHWESTEN WV,
AND DICKENSON AND BUCHANAN COUNTIES IN VA. A STORM COMPLEX WILL
MOVE INTO THE AREA LATE TONIGHT AND INTO THE EARLY MORNING. THIS
COMPLEX WILL PRODUCE SOME HEAVY RAIN. SHOULD THE RAIN FALL OVER
THE AREAS THAT RECEIVED EARLIER RAIN...FLASH FLOODING IS
POSSIBLE...ESPECIALLY IN SMALL STREAMS AND CREEKS.

WARM FRONT CONTINUES TO OSCILLATE NORTH AND SOUTH OVER THE THE
AREA TONIGHT. A LARGE AREA OF PRECIPITATION HAS MOVED SOUTHEAST
OUT OF THE AREA...HOWEVER...SHOWERS ARE STILL POSSIBLE OVERNIGHT.
CHANCES OF PRECIPITATION INCREASE THROUGH FRIDAY AS THE WARM FRONT
LIFTS BACK TO THE NORTH AND A SHORTWAVE TRAVERSES THE AREA.
INSTABILITY WILL BE SUFFICIENT FOR SOME THUNDER. PROFILES ARE
SOGGY WITH PWATS HOVERING NEAR 2 INCHES SO EXPECT ANY STORMS THAT
FORM TO HAVE HEAVY DOWNPOURS.

FOG WILL BE POSSIBLE OVERNIGHT...PARTICULARLY IN AREAS WHERE RAIN
HAS FALLEN AND IN VALLEYS.

&&

.SHORT TERM /TONIGHT THROUGH SUNDAY/...
WILL BEGIN TO SEE A DRIER REGIME AS UPPER HEIGHTS BUILD INTO AREA.
STILL HAVE SOME SHRA/TSRA FRIDAY NIGHT AND SATURDAY WITH ONLY
SMALL CHANCES ON SUNDAY. TEMPS BLENDED IN FROM CONSENSUS AND
INHERITED NUMBERS.

&&

.LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/...
UPPER RIDGE CONTINUES TO BUILD INTO AREA BUT THE OPPRESSIVE HEAT
SHOULD STAY W OF THE AREA. HOWEVER...WE WILL STILL BE CONTENDING
WITH THE MUGGIES WITH TEMPS RUNNING NEAR NORMAL TO PERHAPS
SLIGHTLY ABOVE. A FRONT APPROACHES LONG ABOUT THURSDAY WITH
INCREASING CHANCES FOR SHRA/TSRA.

&&

.AVIATION /06Z FRIDAY THROUGH TUESDAY/...
ONE ROUNDS OF CONVECTION MOVES THROUGH 06Z TO 12Z WITH LOCALIZED
DOWNPOURS AND IFR VSBY AND CEILING.  OTHER DISTURBANCES IN ITS WAKE
WILL RIDE SE AND MAY CAUSE ADDITIONAL CLUSTERS DURING THE
MORNING...FIGURING MORE IN SOUTHERN OHIO INTO WESTERN WEST VIRGINIA
FOR THE 12Z TO 15Z TIME FRAME...BUT CONFIDENCE IS LOW.

CEILINGS BECOMING MAINLY 2 TO 3 THSD FT BKN WITH LAYERS AND VSBY 5
TO 6 MILES IN HAZE AFTER ABOUT 16Z.  YET...ADDITIONAL CLUSTERS OF
SHOWERS AND STORMS LIKELY...INTO THE EVENING HOURS...AGAIN WITH IFR
VSBY AND CEILINGS.

MVFR VSBY LIKELY 03Z TO 06Z SATURDAY WITH SHOWERS WANING.

FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 06Z SATURDAY...

FORECAST CONFIDENCE: LOW.

ALTERNATE SCENARIOS: DURATION AND TIMING ROUNDS OF CONVECTION WILL
VARY. AT LEAST SOME AREAS OF PCPN MAY EVEN LINGER LONGER FRIDAY
NIGHT...BUT NOT MENTIONED IN TAFS.

EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY
OF WFO FORECAST TO AVAILABLE MODEL INFORMATION:
H = HIGH:   TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS.
L = LOW:    TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.

DATE                              FRI 08/22/14
UTC 1HRLY       06   07   08   09   10   11   12   13   14   15   16   17
EDT 1HRLY       02   03   04   05   06   07   08   09   10   11   12   13
CRW CONSISTENCY  H    H    M    M    M    M    M    H    H    M    M    M
HTS CONSISTENCY  M    M    L    H    H    H    H    H    M    M    M    M
BKW CONSISTENCY  H    H    M    M    M    H    H    M    M    H    H    H
EKN CONSISTENCY  H    H    M    M    M    H    H    H    H    H    H    H
PKB CONSISTENCY  H    H    H    H    M    M    M    H    H    H    H    M
CKB CONSISTENCY  H    M    M    H    H    H    H    H    H    H    M    H

AFTER 06Z SATURDAY...
IFR CONDITIONS POSSIBLE IN LOW STRATUS IN LINGERING LOW LEVEL
MOISTURE 06Z TO AFTER 12Z SATURDAY.

&&

.RLX WATCHES/WARNINGS/ADVISORIES...
WV...FLOOD WATCH UNTIL NOON EDT TODAY FOR WVZ005-024-025-033-034.
OH...NONE.
KY...FLOOD WATCH UNTIL NOON EDT TODAY FOR KYZ101>103-105.
VA...FLOOD WATCH UNTIL NOON EDT TODAY FOR VAZ003-004.

&&

SYNOPSIS...KTB/MZ
NEAR TERM...LS
SHORT TERM...30
LONG TERM...30
AVIATION...KTB
Hazardous weather outlook, Aug 21, 9:35 PM EDT, 5 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON WV
935 PM EDT THU AUG 21 2014

OHZ083>087-WVZ006>008-013>016-026-027-035>037-230145-
JACKSON OH-VINTON-MEIGS-GALLIA-LAWRENCE OH-CABELL-MASON-JACKSON WV-
LINCOLN-PUTNAM-KANAWHA-ROANE-BOONE-CLAY-RALEIGH-FAYETTE-NICHOLAS-
935 PM EDT THU AUG 21 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OHIO...CENTRAL WEST
VIRGINIA...SOUTHERN WEST VIRGINIA AND WESTERN WEST VIRGINIA.

.DAY ONE...TONIGHT.

THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS THROUGH TONIGHT.
THE MAJOR THREAT WILL BE DAMAGING WINDS AND HAIL.

IN ADDITION...THERE IS A SLIGHT RISK FOR EXCESSIVE RAINFALL
THROUGH TONIGHT. LOCALLY HEAVY RAINFALL CAN BE ENOUGH RUNOFF TO
PRODUCE FLASH FLOODING...ESPECIALLY IF DOWNPOURS BECOME REPETITIVE
OVER THE SAME SMALL STREAM BASIN. A FLASH FLOOD WATCH WOULD BE
NEEDED IF CONFIDENCE IN TIMING AND LOCATION INCREASES.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

ADDITIONAL ROUNDS OF SHOWERS AND THUNDERSTORMS ARE EXPECTED INTO
THE WEEKEND...WITH HEAVY DOWNPOURS.

IF DOWNPOURS BECOME REPETITIVE OVER THE SAME SMALL STREAM
BASIN...FLASH FLOODING IS POSSIBLE. IF LARGER CLUSTERS OF SHOWERS
AND THUNDERSTORMS OCCUR...STRONG RISES CAN OCCUR EVEN ON
HEADWATER RIVERS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

OHZ066-067-075-076-WVZ009>011-017>020-028>032-038>040-046-047-230145-
PERRY-MORGAN-ATHENS-WASHINGTON-WOOD-PLEASANTS-TYLER-WIRT-CALHOUN-
RITCHIE-DODDRIDGE-BRAXTON-GILMER-LEWIS-HARRISON-TAYLOR-WEBSTER-
UPSHUR-BARBOUR-POCAHONTAS-RANDOLPH-
935 PM EDT THU AUG 21 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OHIO...CENTRAL WEST
VIRGINIA AND NORTHERN WEST VIRGINIA.

.DAY ONE...TONIGHT.

THERE IS A SLIGHT RISK FOR EXCESSIVE RAINFALL THROUGH TONIGHT.
LOCALLY HEAVY RAINFALL CAN BE ENOUGH RUNOFF TO PRODUCE FLASH
FLOODING...ESPECIALLY IF DOWNPOURS BECOME REPETITIVE OVER THE SAME
SMALL STREAM BASIN. A FLASH FLOOD WATCH WOULD BE NEEDED IF
CONFIDENCE IN TIMING AND LOCATION INCREASES.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

ADDITIONAL ROUNDS OF SHOWERS AND THUNDERSTORMS ARE EXPECTED INTO
THE WEEKEND...WITH HEAVY DOWNPOURS.

IF DOWNPOURS BECOME REPETITIVE OVER THE SAME SMALL STREAM
BASIN...FLASH FLOODING IS POSSIBLE. IF LARGER CLUSTERS OF SHOWERS
AND THUNDERSTORMS OCCUR...STRONG RISES CAN OCCUR EVEN ON
HEADWATER RIVERS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

KYZ101>103-105-VAZ003-004-WVZ005-024-025-033-034-230145-
GREENUP-CARTER-BOYD-LAWRENCE KY-DICKENSON-BUCHANAN-WAYNE-MINGO-LOGAN-
MCDOWELL-WYOMING-
935 PM EDT THU AUG 21 2014

...FLOOD WATCH IN EFFECT THROUGH FRIDAY MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST
KENTUCKY...SOUTHWEST VIRGINIA...SOUTHERN WEST VIRGINIA AND WESTERN
WEST VIRGINIA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.

THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS THROUGH TONIGHT.
THE MAJOR THREAT WILL BE DAMAGING WINDS AND HAIL.

IN ADDITION...THERE IS A SLIGHT RISK FOR EXCESSIVE RAINFALL
THROUGH TONIGHT. LOCALLY HEAVY RAINFALL CAN BE ENOUGH RUNOFF TO
PRODUCE FLASH FLOODING...ESPECIALLY IF DOWNPOURS BECOME REPETITIVE
OVER THE SAME SMALL STREAM BASIN. A FLASH FLOOD WATCH WOULD BE
NEEDED IF CONFIDENCE IN TIMING AND LOCATION INCREASES.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.

ADDITIONAL ROUNDS OF SHOWERS AND THUNDERSTORMS ARE EXPECTED INTO
THE WEEKEND...WITH HEAVY DOWNPOURS.

IF DOWNPOURS BECOME REPETITIVE OVER THE SAME SMALL STREAM
BASIN...FLASH FLOODING IS POSSIBLE. IF LARGER CLUSTERS OF SHOWERS
AND THUNDERSTORMS OCCUR...STRONG RISES CAN OCCUR EVEN ON
HEADWATER RIVERS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Charleston, WV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 21, 9:28 PM EDTFlood WatchRLXLogan, McDowell, Mingo, Wayne, Wyoming6 hr
Aug 22, 3:07 AM EDTFlash Flood WatchRLXBarbour, Boone, Braxton, Cabell, Calhoun, Clay and 22 more25 hr
Aug 22, 1:41 PM EDTSpecial Weather StatementRLXBoone64 min
Aug 22, 2:49 PM EDTSpecial Weather StatementRLXBoone, Logan56 min
Aug 22, 3:48 PM EDTSpecial Weather StatementRLXLogan, McDowell, Mingo, Wyoming87 min
Aug 22, 4:25 PM EDTFlash Flood WarningRLXLincoln, Logan, McDowell, Mingo, Wyoming5 hr
Aug 22, 5:49 PM EDTSpecial Weather StatementRLXCabell, Wayne86 min
Aug 22, 6:15 PM EDTFlash Flood WarningRLXBoone, Cabell, Lincoln, Wayne3 hr

Nearby

Flash Flood Warnings in West Virginia, 2014Every flash flood warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.